MAUDE Adverse Event Report: ARTHREX, INC. 3.9MM BC ACHILLES PARS/ AMSS CC; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. 3.9MM BC ACHILLES PARS/ AMSS CC; BIO SOFT TISSUE FIXATN FASTNR
Model Number 3.9MM BC ACHILLES PARS/ AMSS CC
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 05/13/2025, a sales representative reported via email that an achilles rupture was addressed using the ar-9929bc-cp 3.9mm biocomposite achilles pars implant system.While inserting one of the anchors, the anchor driver snapped off near the final stage of insertion, producing a noticeable "pop" sound.The implant itself remained intact and was successfully utilized for the patient.Pliers were used to remove the broken portion of the driver body from the implant post-insertion to resolve the issue.Despite this unexpected occurrence, the surgeon confirmed that the anchor's trajectory aligned correctly with the drill tunnel and that all steps were performed as intended.This was discovered during a procedure on (b)(6) 2025.Additional information has been requested on 06/03/2025.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.The complaint allegation is confirmed based on the customer-provided picture.Visual evaluation of the customer provided photo noted the tip of the device had broken off.Refer to attachments.Based on the information provided, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the device during use.
 
Event or Problem Description
Additional information: this issue occurred during an achilles rupture procedure utilizing the pars mid sub speedbridge.There was no reported resistance during anchor insertion before the driver snapped.No new products were used to complete the case.The anchor stayed implanted in the patient, but the driver snapped, which was a concern for the surgeon, and the surgeon spent time pulling the broken end of the driver out of the inserted anchor body.There was no delay other than a few minutes of looking at the driver and getting the broken end out of the anchor body, and no added anesthesia was administered.No adverse effects were reported on or after the surgery.

Brand Name
3.9MM BC ACHILLES PARS/ AMSS CC
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22161413
Report Number1220246-2025-02416
Device Sequence Number9408579
Product Code HWC
UDI-Device Identifier00888867389564
UDI-Public(01)00888867389564(11)250124(17)281130(10)15377930
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K201749
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.9MM BC ACHILLES PARS/ AMSS CC
Device Catalogue NumberAR-9929BC-CP
Device Lot Number15377930
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/13/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer10/01/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date10/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown